MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 10X26 130D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 10X26 130D RT; NAIL, FIXATION, BONE
Model Number 71676524
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intertan was implanted 7 months ago.After that, the patient presented symptoms of pain in the hip while walking.X-rays were taken of the operative hip and these revealed that the worm drive screw was broken.The distal inter-locking screw was removed followed by the driving end of the broken worm drive screw.The femoral neck was then resected and removed thus exposing the lag screw and the remain portion of the broken worm drive screw.Next, the nail was removed.At this point, it was dicovered that the proximal end of the nail was also broken at the lag screw hole.The rest of the nail was removed and the patient received a total hip.All inter tan implants were removed.
 
Additional Manufacturer Narrative
It was reported that an intertan was implanted 7 months ago.After that, the patient presented symptoms of pain in the hip while walking.X-rays were taken of the operative hip and these revealed that the worm drive screw was broken.The distal inter-locking screw was removed followed by the driving end of the broken worm drive screw.The femoral neck was then resected and removed thus exposing the lag screw and the remain portion of the broken worm drive screw.Next, the nail was removed.At this point, it was discovered that the proximal end of the nail was also broken at the lag screw hole.The rest of the nail was removed and the patient received a total hip.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, device history record cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Some potential causes of the reported event could include but are not limited to traumatic injury, size of device used or abnormal loading of limb.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
INTERTAN 1.5 10X26 130D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10150916
Report Number1020279-2020-02375
Device Sequence Number2319070
Product Code JDS
UDI-Device Identifier00885556039779
UDI-Public00885556039779
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71676524
Device Catalogue Number71676524
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer12/13/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;